General Health Community
Is it Safe to take Bactrim DS and Cipro at the same time?
About This Community:

This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is it Safe to take Bactrim DS and Cipro at the same time?

i have just recently left the hospital and was going over my medication list. I doing so i see that i am to take these 2 antibiotics that basically are for the same thing. Cipro 500mg 2x Daily  and Bactrim  Ds (septra Ds) tab 2x Daily. So my question is, Is safe to take these both ? Or is it pointless  because they cancel each other out? I am confussed and i wont be able to ask my Dr for a few days as he is out of town.

I have also read that Carafate shouldnt be taken while taking Cipro but it was also prescribed to be on dicharge. I have no clue as what to do  so could someone please give me some advice?


This discussion is related to Can I take Bactrim and Cipro together.
Avatar_n_tn
If you do not feel comfortable with the prescribed medication, before taking another dose you should call your doctor. Even if you are not scheduled for another appointment soon, your doctor will have someone on call if they are not available to answer your question. Doctors are human too and they DO sometimes unintentionally overlook things that are detrimental to your health. I was once prescribed bactrim and robitussin to get rid of lingering cold symptoms. The two drugs interacted against each other and I was found in the hallway of my complex in a semi-comatose state. When tested at the hospital the reaction came back as a false positive for illegal use of PCP and since I was living in military quarters at the time, my husband (who was the military member) or I could not leave the hospital and we were held under watch of military police until they were sure that I had no drugs in my living quarters. They did finally determine that the blackout was due to the drug interaction and let me go home.......That was years ago. I am now heart patient and on several different medications. I have found that this happens more often that you would think. It is virtually impossible for every doctor to remember every drug that should not be mixed with another. It's your health and your life. Don't ever be afraid to call your medical provider if you have ANY questions. It's not being bothersome, you must know what to do next. It's their job to get it right. They may not always get it right the first time but you are paying them to help keep you well and alive. HELP keep/get yourself well and preseve your own life. . Blessings abound!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
General Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
mkh9
CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1236893_tn?1408490528
Blank
gymdandee
NJ
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ